Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 1, 2007, 5:28 PM EDT for Schuylkill County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 1, 2007, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Schuylkill County, PA
The radar
The State College radar (KCCX), 152 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 012131
FFWCTP
PAC107-020030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 830 PM EDT...
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUING TO FALL FROM A NEARLY STATIONARY
THUNDERSTORM OVER TAMAQUA IN EAST CENTRAL SCHUYLKILL COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COALDALE
AND TAMAQUA.
DOPPLER RADAR ESTIMATED THAT AROUND 3 INCHES OF RAIN HAS FALLEN
NEAR...AND JUST TO THE SOUTH OF TAMAQUA. THE HEAVIEST RAIN SO FAR
HAS OCCURRED IN THE WASH CREEK BASIN SOUTH OF TAMAQUA. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THIS SAME AREA EARLY
THIS EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND DONT
DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4073 7590 4076 7580 4084 7592 4081 7600
4075 7596
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 5:18 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 1, 5:18 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 PM EDT FRI JUN 1 2007 .SYNOPSIS... HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL SLIDE OUT TO SEA AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES. HAZY...WARM AND HUMID CONDITIONS WILL PERSIST INTO THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS. A SECONDARY SYSTEM WITH ORIGINS OVER THE TROPICS WILL SLIDE UP THE EASTERN SEABOARD TOWARD EARLY NEXT WEEK...CARVING OUT A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS MUCH OF THE EASTERN U.S. A COOL DOWN IS IN STORE FOR EARLY NEXT WEEK WITH TEMPERATURES FALLING SLIGHTLY BELOW NORMAL FOR EARLY JUNE. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... A DAY ALMOST IDENTICAL TO YESTERDAY. HAZY WARM AND HUMID WITH DIURNAL CONVECTION ONGOING AT THIS TIME. THESE SLOW MOVING PULSE- TYPE STORMS HAVE PRODUCED QUARTER-SIZED HAIL AND TORRENTIAL RAINFALL. RUC ANAL GENERALLY SHOWS AROUND 1000J OF SB CAPE WITH A POCKET OF OVER 2000J SITUATED OVER THE LOWER SUSQ VLY. TALL...SKINNY CAPES OBSERVED ON SOUNDINGS FAVOR THE HEAVY RAIN...AND HAVE MENTIONED IN THE ZONE TEXT AND GRIDS. STRONGER UPDRAFTS ASSOC WITH SCT VIGOROUS CONVECTION HAVE ALSO BEEN OBSERVED...WITH HIGH REFLECTIVITY CORES REACHING OVER 25-30KFT IN SOME INSTANCES. 60+ DBZ LRC ALSO CONDUCIVE FOR TORRENTIAL RAINFALL...WITH RAIN RATES ON THE ORDER OF 1-2 INCHES AN HOUR. LOCALIZED FLOODING AS WELL ISOLATED HAIL AND WIND DAMAGE THREAT WILL CONTINUE THROUGH THE EARLY EVENING. AS BLYR COOLS AND STABILIZES...DIURNALLY DRIVEN STORMS SHOULD BEGIN TO WEAKEN. HOWEVER...SOME RESIDUAL ELEVATED INSTABILITY MAY ALLOW FOR SCT/CHC STORMS HEADING INTO THE OVERNIGHT PERIOD. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/... CONVECTION SHOULD EVENTUALLY DIE OFF AFTER MIDNIGHT WITH PATCHY FOG DEVELOPING...ESPECIALLY WHERE IT RAINED. SATURDAY SHOULD START SIMILAR TO THIS MORNING...BCMG HAZY WARM AND HUMID BY THE AFTERNOON HOURS. GUIDANCE BLEND YIELDS UPR 70S/LOW 80S ACROSS THE NRN AND WRN MTNS WITH MID/UPR 80S OVER THE SOUTH CENTRAL/SOUTHEAST. WE MAY SEE A LITTLE LESS DIURNAL CONVECTION DUE TO THE SLIGHT NVA WE WILL BE UNDER ALOFT DURING PEAK HEATING DUE TO A SLIGHT INCREASE IN NWRLY FLOW AT UPPER LEVELS OFF TO OUR NE. THIS WOULD PUT US IN THE UNFAVORABLE RIGHT EXIT REGION...BUT A WEAK CAP AND STILL-HIGH MOISTURE CAN STILL PROVIDE FIREWORKS...EVEN IF WE NEED A SLIGHTLY BIGGER SPARK/LIFT TO START THEM. 1000J OF ML CAPE AND ERODING CINH SHOULD CONTRIBUTE TO SCT AFTN CONVECTION AND THUS HAVE RAISED POPS SLIGHTLY INTO THE 30/40 PCT CAT. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... NOT MUCH CHANGE IN THE LONGER TERM...RESULTING IN A MANUAL BLEND OF PREVIOUS FCAST WITH THE LATEST MODEL DATA. UPPER LEVEL HEIGHTS WILL BE ERODING AS A PAIR OF CYCLONES...ONE MOVING EAST ACROSS THE UPPER MS VLY AND THE OTHER CREEPING NWD ALONG THE SERN COAST...WILL AID IN CARVING OUT A MEAN ERN CONUS MID/UPR LVL TROF. PHASING ISSUES WILL SURLY NEED TO BE RESOLVED...BUT ENSEMBLE DATA SHOWS ANOMALOUS 500 HPA HEIGHTS AND BLW NORMAL MSLP OVER THE REGION - WHICH WILL ULTIMATELY TRANSLATE INTO COOLER AND UNSETTLED CONDS. HAVE FAVORED THE COOLER/WETTER GUID OVERALL FROM LATE IN THE WEEKEND INTO MID WEEK...WHICH AGREES WITH THE TREND NOTED IN THE MREF 1000-850MB TEMPERATURE PLUMES. EMBEDDED S/W TROFS AND ASSOC COLD FRONTS WILL TRANSLATE THROUGH THE REGION BRINGING ALMOST DAILY CHC FOR SHOWERS AND THUNDERSTORMS THROUGH MID WEEK. MREF SHOWS HEIGHTS RETURNING BACK TO NORMAL BY LATE WEEK /THUR/ WITH TEMPS FOLLOWING SUITE. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THE ONLY AIRFIELD THAT RECEIVED A NON TRIVIAL AMOUNT OF PRECIPITATION WITH YESTERDAYS CONVECTION WAS KUNV. AS SUCH...CEILINGS AND VISIBILITIES HAVE DROPPED INTO THE LIFR CATEGORY. EXPECT THAT DISSIPATE BY 14Z. OTHER AIRFIELDS REMAIN IN IFR OR MVFR CATEGORY DUE TO BR AND THIS WILL IMPROVE THROUGH THE MORNING AS WELL. CONDITIONS THROUGH 00Z/SAT WILL BE SIMILAR TO YESTERDAY AS SCATTERED CONVECTION WILL DEVELOP ACROSS THE AREA. COVERAGE WILL BE LESS THAN 50 PERCENT AND THE LIKELIHOOD THAT CONVECTION WILL OCCUR OVER THE FIVE MILE RING OF ANY PARTICULAR AIRFIELD IS DIFFICULT TO DETERMINE. SO FAR JUST PLACED CB IN THE TAF BUT ANY AIRFIELD COULD SEE CONVECTION AFTER 18Z AND DIMINISHING AFTER 01Z. SHOWERS AND THUNDERSHOWERS WILL STAY IN THE FORECAST THROUGH MID WEEK AS AN UPPER LEVEL TROUGH REPLACES OUR CURRENT RIDGE. THIS WILL KEEP THE AREA UNSETTLED BUT NOT A WASHOUT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...LACORTE/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...LACORTE
Hazardous weather outlook, Jun 1, 3:24 AM EDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 AM EDT FRI JUN 1 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-020730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 324 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
In the hours before
Special weather statement, Jun 1, 1:11 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 111 PM EDT FRI JUN 1 2007 PAZ037-011815- TIOGA- 111 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA COUNTY... AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WELLSBORO. THIS STORM IS NEARLY STATIONARY. THE THUNDERSTORM WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL TIOGA COUNTY. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: LA CORTE
Special weather statement, Jun 1, 1:39 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 139 PM EDT FRI JUN 1 2007 PAZ024-025-011830- BLAIR-CAMBRIA- 139 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CAMBRIA AND SOUTHWESTERN BLAIR COUNTIES... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF PORTAGE...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SPRING HILL AROUND 155 PM...SKI GAP AND CLAYSBURG AROUND 200 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 16 AND 28. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: LA CORTE
Special weather statement, Jun 1, 2:17 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 217 PM EDT FRI JUN 1 2007 PAZ034-011845- BEDFORD- 217 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEDFORD COUNTY... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINDBER...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BLUE KNOB STATE PARK AROUND 245 PM. FORECASTER: STEINBUGL
Local storm report, Jun 1, 3:05 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 S OSCEOLA MILLS 40.84N 78.27W
06/01/2007 M1.00 INCH CENTRE PA TRAINED SPOTTER
A FEW LARGER STONES...PARTIALLY COVERING THE GROUND IN
SPOTS
&&
STEINBUGLSpecial weather statement, Jun 1, 3:07 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EDT FRI JUN 1 2007 PAZ005-006-012000- MCKEAN-POTTER- 307 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER AND SOUTHERN MCKEAN COUNTIES... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST OF OLEAN TO 22 MILES SOUTHEAST OF BRADFORD TO 15 MILES SOUTHEAST OF BRADFORD TO 7 MILES EAST OF KANE...MOVING EAST AT 15 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR ROULETTE AROUND 325 PM...COUDERSPORT AROUND 340 PM...NORWICH AROUND 355 PM AND DENTON HILL STATE PARK AROUND 400 PM. FORECASTER: LA CORTE
Special weather statement, Jun 1, 3:37 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 337 PM EDT FRI JUN 1 2007 PAZ010-012000- ELK- 337 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF JOHNSONBURG...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR EAST BRANCH DAM AROUND 355 PM AND ST. MARYS AROUND 400 PM. FORECASTER: LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:50 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 55 min |
| Jun 1, 2:50 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 55 min |
| Jun 1, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 50 min |
| Jun 1, 3:29 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| Jun 1, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 47 min |
| Jun 1, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 61 min |
| Jun 1, 3:50 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| Jun 1, 4:55 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 1, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | York | 42 min |
| Jun 1, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 56 min |
| Jun 1, 6:15 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 1, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Union | 59 min |
| Jun 1, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 29 min |
| Jun 1, 7:06 PM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
| Jun 1, 7:58 PM EDT | Flash Flood Warning | CTP | York | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.